Alert archive / Wisconsin / Special Weather Statements in 2020

Special Weather Statement, NWS Twin Cities, MN

July 8, 2020Rusk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 8, 2020, 11:54 PM CDT for Rusk County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2020, 11:54 PM CDT (04:54 UTC)
Expired
Jul 9, 2020, 12:45 AM CDT
In force
51 min
Issued by
NWS Twin Cities, MN

County Rusk County, WI

The radar

The Duluth radar (KDLH), 165 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2332 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WWUS83 KMPX 090454
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1154 PM CDT Wed Jul 8 2020

WIZ015-016-090545-
Barron-Rusk-
1154 PM CDT Wed Jul 8 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RUSK AND NORTHEASTERN
BARRON COUNTIES...

At 1154 PM CDT, strong thunderstorms were clustered near Exeland, or
15 miles northwest of Ladysmith, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ladysmith, Bruce, Hawkins, Tony, Glen Flora, Ingram, Mikana and Rusk
County Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4544 9161 4564 9161 4563 9067 4542 9068
TIME...MOT...LOC 0454Z 271DEG 33KT 4560 9134 

$$

TDH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:36 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 8, 11:36 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1136 PM CDT Wed Jul 8 2020

.Updated for 06Z Aviation Discussion...
Issued at 1127 PM CDT Wed Jul 8 2020

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 243 PM CDT Wed Jul 8 2020

Latest visible satellite imagery shows mostly sunny skies across
much of the area, exceptions being diurnal cu across the southeast
portion of the area and some mid/high clouds and accas (with
perhaps some sprinkles reaching the surface) out west. The frontal
boundary extending from eastern South Dakota into northern
Minnesota will grudgingly move east through the period, getting a
better push on Thursday as the shortwave trough currently over
Saskatchewan and Montana moves by to our north. Ample instability
for convection will be in place into Thursday, but the best focus
for SHRA/TSRA looks to be to our north and west through at least
this evening, with better chances south and east across the
remainder of our area on Thursday. Shear looks to be best to our
northwest, but there should be sufficient shear for multi-cell
clusters and perhaps some bowing segments later tonight with
whatever activity is able to develop. High freezing levels should
preclude large hail in the absence of any supercell structures,
but winds would certainly be a concern with storms through early
Thursday.

.LONG TERM...(Friday through Wednesday)
Issued at 243 PM CDT Wed Jul 8 2020

Generally progressive large scale flow will occur through the
period, with a bit of a cooldown through the weekend as northwest
flow develops in the wake of Thursday's shortwave and surface
frontal passage. We'll then see ridging work in from the west
early next week as an upper trough moves into western Canada and
the Pacific northwest. Guidance is actually in fairly good
agreement on the large scale pattern, with differences in
deterministic solutions (and spread in ensemble systems) not
becoming too dramatic until midweek when there are differences in
how zonal the upper flow will become over the northern CONUS.
Didn't make any significant changes to the consensus NBM guidance,
but could certainly see the need to increase temperatures some
next week depending on the position and amplitude of the upper
ridge as well as how much and how quickly it flattens. We'll see a
chance for SHRA/TSRA late Friday and Saturday as we see some
return flow bring better low-level theta-e values back into the
area. The next chance of widespread precipitation looks to hold
off until Monday afternoon and Monday night when a wave looks to
move along the frontal boundary as it slowly slides east through
the region. It is at that point when guidance starts to diverge,
so there is quite a bit of spread in the position of the front and
how quickly it moves through the area (or if it moves through). As
a result, some chance PoPs cover much of the forecast from Monday
night onward.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1127 PM CDT Wed Jul 8 2020

Generally VFR conditions throughout. There is a chance for showers
and thunderstorms. These storms should weaken as they move
eastward overnight, but could see some redevelopment on Thursday,
especially east of I-35.

KMSP...
Generally VFR conditions throughout, but could have some
thunderstorms on Thursday. As of now the best chance is around
mid-day. Winds should become northwesterly.

/OUTLOOK FOR KMSP/
FRI...VFR. Wind NW at 10-15 kt.
SAT...VFR with -TSRA possible. Wind NW at 10 kt.
SUN...VFR. Wind VRB at 05 kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...
LONG TERM...
AVIATION...JRB
Hazardous weather outlook, Jul 8, 11:26 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1126 PM CDT Wed Jul 8 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
100430-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1126 PM CDT Wed Jul 8 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight.

There is a chance for thunderstorms overnight. The threat for
severe weather is decreasing, but a few strong to severe storms
are still possible over western and central Minnesota

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periodic thunderstorms are expected through early next week.
There is a Slight Risk of severe storms across western Wisconsin
Thursday, with a Marginal Risk across eastern Minnesota. Large
hail, damaging winds, and heavy rainfall are possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

In the hours before

Special weather statement, Jul 8, 7:15 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
715 PM CDT Wed Jul 8 2020

MNZ042-090045-
Todd-
715 PM CDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TODD COUNTY...

At 715 PM CDT, a strong thunderstorm was located 7 miles southwest of
Clarissa, or 18 miles northeast of Alexandria, moving northeast at 30
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Browerville, Clarissa, Eagle Bend and Clotho.

This includes U.S. Highway 71 between mile markers 191 and 205.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4613 9471 4591 9509 4599 9516 4608 9514
      4628 9495
TIME...MOT...LOC 0015Z 216DEG 26KT 4603 9503

BPH
Special weather statement, Jul 8, 7:33 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
733 PM CDT Wed Jul 8 2020

MNZ042-043-090100-
Morrison-Todd-
733 PM CDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TODD AND
NORTHWESTERN MORRISON COUNTIES...

At 733 PM CDT, a strong thunderstorm was located near Pillager, or 17
miles west of Brainerd, moving northeast at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Motley, Cushing, Philbrook and Crow Wing State Park.

This includes U.S. Highway 10 in Minnesota between mile markers 114
and 127.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4633 9462 4631 9455 4631 9451 4633 9443
      4629 9435 4627 9434 4623 9440 4620 9440
      4616 9470 4629 9477 4635 9465
TIME...MOT...LOC 0033Z 233DEG 25KT 4627 9453

BPH
Special weather statement, Jul 8, 7:44 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
744 PM CDT Wed Jul 8 2020

MNZ042-090115-
Todd-
744 PM CDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TODD COUNTY...

At 743 PM CDT, a strong thunderstorm was located near Clarissa, or 21
miles northeast of Alexandria, moving northeast at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Browerville, Clarissa, Eagle Bend and Clotho.

This includes U.S. Highway 71 between mile markers 193 and 207.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4617 9465 4614 9465 4599 9504 4604 9514
      4612 9514 4634 9489
TIME...MOT...LOC 0043Z 226DEG 26KT 4608 9500

BPH
Special weather statement, Jul 8, 8:35 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
835 PM CDT Wed Jul 8 2020

MNZ045-090200-
Kanabec-
835 PM CDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANABEC COUNTY...

At 835 PM CDT, a strong thunderstorm was located near Quamba, or 15
miles west of Hinckley, moving northeast at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Quamba and Knife Lake.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4598 9306 4598 9314 4592 9314 4590 9325
      4601 9337 4614 9306
TIME...MOT...LOC 0135Z 243DEG 23KT 4596 9325

BPH
Special weather statement, Jul 8, 9:28 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
928 PM CDT Wed Jul 8 2020

MNZ044-045-090300-
Mille Lacs-Kanabec-
928 PM CDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KANABEC AND CENTRAL
MILLE LACS COUNTIES...

At 927 PM CDT, a strong thunderstorm was located near Milaca, or 27
miles northwest of Cambridge, moving northeast at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Mora, Milaca, Ogilvie, Bock and Mora Airport.

This includes U.S. Highway 169 between mile markers 192 and 201.

LAT...LON 4574 9370 4584 9377 4604 9339 4586 9319
TIME...MOT...LOC 0227Z 239DEG 30KT 4583 9364

Dye
Special weather statement, Jul 8, 11:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1154 PM CDT Wed Jul 8 2020

WIZ015-016-090545-
Barron-Rusk-
1154 PM CDT Wed Jul 8 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RUSK AND NORTHEASTERN
BARRON COUNTIES...

At 1154 PM CDT, strong thunderstorms were clustered near Exeland, or
15 miles northwest of Ladysmith, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ladysmith, Bruce, Hawkins, Tony, Glen Flora, Ingram, Mikana and Rusk
County Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4544 9161 4564 9161 4563 9067 4542 9068
TIME...MOT...LOC 0454Z 271DEG 33KT 4560 9134

TDH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:15 PM CDTSpecial Weather StatementMPXTodd30 min
Jul 8, 7:33 PM CDTSpecial Weather StatementMPXTodd27 min
Jul 8, 7:44 PM CDTSpecial Weather StatementMPXTodd31 min
Jul 8, 8:24 PM CDTSevere Thunderstorm WarningMPXMille Lacs24 min
Jul 8, 8:35 PM CDTSpecial Weather StatementMPXKanabec25 min
Jul 8, 9:28 PM CDTSpecial Weather StatementMPXKanabec32 min
Jul 9, 12:57 AM CDTSpecial Weather StatementMPXSwift48 min
Jul 9, 1:56 AM CDTSpecial Weather StatementMPXStearns49 min
Jul 9, 2:44 AM CDTSpecial Weather StatementMPXMille Lacs, Morrison46 min
Jul 9, 3:55 AM CDTSpecial Weather StatementMPXCarver35 min
Jul 9, 4:05 AM CDTSpecial Weather StatementMPXIsanti25 min
Jul 9, 4:12 AM CDTSevere Thunderstorm WarningMPXCarver, Scott, Sibley33 min
Jul 9, 4:36 AM CDTSevere Thunderstorm WarningMPXHennepin, Scott24 min
Jul 9, 4:39 AM CDTSpecial Weather StatementMPXChisago51 min
Jul 9, 4:47 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Watonwan23 min
Jul 9, 4:49 AM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Ramsey, Washington26 min
Jul 9, 4:58 AM CDTSevere Thunderstorm WarningMPXDakota, Scott14 min
Jul 9, 5:18 AM CDTSpecial Weather StatementMPXRice27 min
Jul 9, 5:20 AM CDTSpecial Weather StatementMPXWashington25 min
Jul 9, 5:38 AM CDTSevere Thunderstorm WarningMPXDakota, Washington24 min
Jul 9, 7:44 AM CDTSpecial Weather StatementMPXSteele16 min
Jul 9, 9:55 AM CDTSpecial Weather StatementMPXSteele35 min
Jul 9, 11:45 AM CDTSpecial Weather StatementMPXFreeborn30 min
Jul 9, 5:14 AM CDTSpecial Weather StatementMPXChippewa31 min
Jul 9, 5:15 AM CDTSpecial Weather StatementMPXEau Claire30 min
Jul 9, 5:30 AM CDTSpecial Weather StatementMPXPolk45 min
Jul 9, 5:48 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire42 min
Jul 9, 5:51 AM CDTSevere Thunderstorm WarningMPXSaint Croix13 min
Jul 9, 6:04 AM CDTSevere Thunderstorm WarningMPXPolk, Saint Croix14 min
Jul 9, 6:19 AM CDTSpecial Weather StatementMPXSaint Croix41 min
Jul 9, 7:10 AM CDTSpecial Weather StatementMPXDunn35 min
Jul 9, 7:20 AM CDTSpecial Weather StatementMPXEau Claire25 min

Nearby

Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.